Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

September 26, 2016Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 26, 2016, 1:21 PM EDT for Dade County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2016, 1:21 PM EDT (17:21 UTC)
Expired
Sep 26, 2016, 1:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS82 KFFC 261721
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON SEP 26 2016
 
GAZ001-261745-
DADE GA-
121 PM EDT MON SEP 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DADE COUNTY UNTIL 145 PM
EDT...

AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER STEPHENSVILLE...OR
NEAR TRENTON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...STEPHENSVILLE AND CLOUDLAND CANYON STATE PARK. 

LAT...LON 3489 8557 3489 8555 3486 8544 3483 8545
      3476 8556 3483 8558 3488 8559
TIME...MOT...LOC 1721Z 276DEG 4KT 3484 8555 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 26, 10:02 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 26, 10:02 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1002 AM EDT MON SEP 26 2016

.UPDATE...
Cold front currently stretches from the central Great Lakes down
through NW Alabama to the Louisiana coast. This front will
continue to push slowly south and east today. Previous models
have progged the boundary to reach south GA. Not quite confident
that this will actually happen. The front may end up settling
across north Georgia.

Regional radar shows convection beginning to pop across north
central Alabama ahead of the front. The atmos is slightly
unstable,so do expect isold/sct convection to continue developing
and spreading a bit eastward. Severe weather is not anticipated at
this time, but any of the stronger storms will have the potential
to produce frequent lightning strikes and gusty winds. In
addition, the wv loop shows some some tropical moisture beginning
to work its way into the system, so locally heavy rainfall will
not be out of the question either.

The main tweak to the current forecast was to slow the development
of precip down a bit, especially across the central and southern
portions of the CWFA. Otherwise, just made some minor tweaks to
the hourly grids. If the front doesn't progress southward and the
precip develops later than expected, Max temps may have to be
adjusted slightly upwards.

&&

.PREV DISCUSSION... /Issued 747 AM EDT MON SEP 26 2016/

SHORT TERM /Today through Tuesday/...

The current satellite loop shows some high
clouds streaming across the area with a developing frontal system
extending from the Great Lake States down to eastern TX. Moisture
will continue to increase across the region from the east today but
the main rain maker will be the frontal system as it pushes into the
NW corner of the state later this afternoon/evening.  Will see
mainly isolated showers and thunderstorms this afternoon ahead of
the frontal system. As the front moves in will see increased chances
of showers but still keeping isolated thunderstorms in the forecast
as the deeper moisture...better dynamics...and best instabilities
stay north of the state. This frontal system should be south of our
CWA by 06z-12z Wed as it ushers in a cooler and drier airmass for
the extended.

01

LONG TERM /Tuesday Night through Sunday/...

For the start of the long term period...should see frontal
boundary make it all the way through North GA and a good portion
of Central by the time we get to 12Z Wed. Still enough lift
generated by perturbations in the overall upper trough to warrant
continued low pops for the extreme southern tier.

Front clears the entire area by Wed afternoon as East Coast upper trough
continues to deepen. There will be a series of secondary fronts to
push through the area as well...the first of which moves into NW
GA by 00Z Thu. Moisture is limited with this feature...but plenty
of omega indicated and should be able to squeeze out a few showers
over the far north.

Continued wrap around moisture looks to intermittently affect far
northern zones but precip chances look too low for inclusion at
this time beyond the Thu timeframe. Cool air advection pattern
remains in place for much of the period keeping highs right around
normal and lows some 3 to 5 degrees below normal.

Deese

AVIATION...
12Z Update...
Mainly VFR conditions expected to continue this TAF
period...but seeing some MVFR ceilings moving in from the east. As
the sun comes up the ceilings should lift back to VFR so ATL
should be stay VFR. Will see showers and isolated thunderstorms
later this afternoon continuing through tonight. Best chances will
be between 23z and 03z tonight. Will see some MVFR restrictions
to VSBYs in and around storms. Winds will stay out of the SE today
then turn to the SW after 00z Tue. Wind speeds will stay 10kt or
less.

//ATL Confidence...12Z Update...
Confidence High on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  67  85  60 /  40  40  40  20
Atlanta         88  68  83  61 /  40  30  20   5
Blairsville     82  60  79  50 /  50  50  20   0
Cartersville    89  63  82  53 /  40  40  10   0
Columbus        92  69  89  66 /  30  20  40  20
Gainesville     86  66  82  59 /  40  40  20   0
Macon           90  67  88  64 /  30  20  40  30
Rome            90  62  82  52 /  40  40  10   0
Peachtree City  89  65  84  57 /  30  30  30  10
Vidalia         88  69  88  69 /  40  20  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 26, 10:05 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EDT MON SEP 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1005 AM EDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ABUNDANT MOISTURE AHEAD OF A COLD FRONT WILL ALLOW FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO TONIGHT.

WEATHER HAZARDS EXPECTED...
OCCASIONAL TO FREQUENT LIGHTNING.
GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RESIDUAL SHOWERS AND STORMS WILL BE POSSIBLE ACROSS CENTRAL
AND PORTIONS OF NORTH GEORGIA ON TUESDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 26, 1:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT MON SEP 26 2016

GAZ001-002-261745-
DADE GA-WALKER GA-
111 PM EDT MON SEP 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE AND NORTHWESTERN
WALKER COUNTIES UNTIL 145 PM EDT...

AT 111 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW ENGLAND...OR NEAR
TRENTON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...LOOKOUT MOUNTAIN...CHATTANOOGA  VALLEY...NEW ENGLAND...
MORGANVILLE...HOOKER AND WILDWOOD.

LAT...LON 3489 8555 3495 8553 3498 8550 3498 8530
      3485 8541
TIME...MOT...LOC 1711Z 276DEG 4KT 3491 8547
Special weather statement, Sep 26, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON SEP 26 2016

GAZ001-261745-
DADE GA-
121 PM EDT MON SEP 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DADE COUNTY UNTIL 145 PM
EDT...

AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER STEPHENSVILLE...OR
NEAR TRENTON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...STEPHENSVILLE AND CLOUDLAND CANYON STATE PARK.

LAT...LON 3489 8557 3489 8555 3486 8544 3483 8545
      3476 8556 3483 8558 3488 8559
TIME...MOT...LOC 1721Z 276DEG 4KT 3484 8555

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 1:11 PM EDTSpecial Weather StatementFFCDade34 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.